Skip to main content

Research Repository

Advanced Search

Accessible bounds for general quantum resources

Bromley, Thomas R.; Cianciaruso, Marco; Vourekas, Sofoklis; Regula, Bartosz; Adesso, Gerardo


Thomas R. Bromley

Marco Cianciaruso

Sofoklis Vourekas

Bartosz Regula


The recent development of general quantum resource theories has given a sound basis for the quantification of useful quantum effects. Nevertheless, the evaluation of a resource measure can be highly non-trivial, involving an optimisation that is often intractable analytically or intensive numerically. In this paper, we describe a general framework that provides quantitative lower bounds to any resource quantifier that satisfies the essential property of monotonicity under the corresponding set of free operations. Our framework relies on projecting all quantum states onto a restricted subset using a fixed resource non-increasing operation. The resources of the resultant family can then be evaluated using a simplified optimisation, with the result providing lower bounds on the resource contents of any state. This approach also reduces the experimental overhead, requiring only the relevant statistics of the restricted family of states. We illustrate the application of our framework by focusing on the resource of multiqubit entanglement and outline applications to other quantum resources.


Bromley, T. R., Cianciaruso, M., Vourekas, S., Regula, B., & Adesso, G. (2018). Accessible bounds for general quantum resources. Journal of Physics A: Mathematical and Theoretical, 51(32),

Journal Article Type Article
Acceptance Date Jun 8, 2018
Online Publication Date Jun 8, 2018
Publication Date Jul 2, 2018
Deposit Date Jun 11, 2018
Publicly Available Date Jun 9, 2019
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 51
Issue 32
Keywords quantum resource theories, entanglement, robustness
Public URL
Publisher URL
Additional Information This is an author-created, un-copyedited version of an article accepted for publication/published in Journal of Physics A: Mathematical and Theoretical. IOP Publishing Ltd is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The Version of Record is available online at 10.1088/1751-8121/aacb4a.


You might also like

Downloadable Citations